Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Had a DVT after ligament tear. Taking clexane since then. Should It be continued?

I had a DVT after a ligament repair op when I tore the tendons in my left ankle, when I was 22, way back in 1973 because of a netball injury. I had no after treatment.
However, the doctor did suggest that i take precautions ie Clexane, if I was taking a flight of 5 hours or more.
This I have done over the years.
I have had nothing since.
Do I still need to do so?
I inject myself 24 prior to flying and then when I arrive at the airport.
Youa advice please.
Asked On : Fri, 26 Apr 2013
Answers:  1 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Thanks for the query.
If you had DVT due to bed rest after ankle injury then you need not to take any prophylaxis for DVT.
Such prophylaxis with clexane or aspirin is for those who are at repeated risk for DVT.
As your DVT episode was related to bed rest hence you do not need clexane injection.
Hope this solves your query.
Thank you.
Answered: Sun, 28 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor